Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 126, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 20, 2001, 4:10 PM CDT for Divide County, North Dakota. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2001, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 20, 2001, 5:10 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Divide County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 4:25 PM CDT | Hail 4.5 | Noonan, ND | The hail storm leveled 250 acres of crops, ripped down tree branches and heavily damaged farm vehicles. Rainfall measured at 2.6 inches following the hail storm. |
| Jul 20, 4:35 PM CDT | Hail 1.75 | Noonan, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 1:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
239 WUUS53 KBIS 202110 SVRISN NDC023-202210- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND 410 PM CDT FRI JUL 20 2001 THE NATIONAL WEATHER SERVICE IN WILLISTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DIVIDE COUNTY IN NORTHWESTERN NORTH DAKOTA * UNTIL 510 PM CDT * AT 405 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF WILDROSE... MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 10 MILES SOUTH OF NOONAN BY 430 PM CDT A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. MR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:15 PM CDT, 55 minutes earlier.
Area forecast discussion, Jul 20, 3:15 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT FRI JUL 20 2001 MAIN CONCERN WL BE SEVERE WX OVER THE NEXT 24 TO 36 HOURS. MODELS IN FAIRLY GOOD AGREEMENT EJECTING SEVERAL SHORT WAVE SYSTEM THRU THE REGION TONIGHT THRU SATURDAY NIGHT. THE FIRST OF THE SHORT WAVES FORECAST TO REACH WESTERN ND LATER THIS AFTERNOON THE MOVE EAST...SOUTHEAST REACHING NORTHEASTERN SD LATE TONIGHT. THE SECOND SHORT WAVE FORECAST TO REACH WESTERN ND EARLY SATURDAY AND MOVE ACROSS THE SOUTHERN CWA DURING THE DAY AND THE THIRD REACHES WESTERN ND SATURDAY NIGHT AND MOVES ACROSS THE REGION OVERNIGHT REACHING THE EASTERN AREAS OF THE STATE EARLY SUNDAY MORNING. WITH A VERY UNSTABLE ATMOSPHERE THE SHORT WAVE SYSTEMS MOVING THRU WILL ADD FUEL TO TSRA POTENTIAL THRU SATURDAY NIGHT. A SURFACE BOUNDRY WILL ADD LIFT FOR THE CONVECTION. DRIER AIR AND SUBSIDENCE FORECAST TO ADVECT OVER THE WRN CWA SUNDAY AFTERNOON INTO MONDAY. THIS WILL BRING COOLER AND LESS HUMID AIR BACK INTO THE AREA. .BIS...NONE. RGT
In the hours before
Local storm report, Jul 20, 12:10 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1210 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1205 AM STEELE ND 60 MPH TSTM GUST
07/20/01 KIDDER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
VERY HEAVY RAIN AND PEA
SIZE HAIL.Local storm report, Jul 20, 12:26 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1226 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 AM 8 S STANLEY ND .75 INCH HAIL
07/20/01 MOUNTRAIL VERY HEAVY RAIN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 20, 12:38 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1238 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1228 AM 2 W MAX ND .75 INCH HAIL
07/20/01 MCLEAN REPORTED BY STORM
SPOTTER. LOTS OF IT.Local storm report, Jul 20, 12:48 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1248 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 AM PALERMO ND 1.75 INCH HAIL
07/20/01 MOUNTRAIL REPORTED BY PUBLIC.Special weather statement, Jul 20, 2:39 PM CDT, 1 hour 31 minutes before
NDZ001-009-202030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 239 PM CDT FRI JUL 20 2001 A STRONG THUNDERSTORM ABOUT 5 MILES NORTH OF MEDICINE LAKE MONTANA WILL MOVE EAST-NORTHEAST AT 30 MPH....ENTERING EXTREME SOUTHWEST DIVIDE COUNTY BY 300 PM CDT. EXPECT VERY HEAVY RAIN...WIND GUSTS TO 40 MPH...HAIL AND DEADLY LIGHTNING WITH THIS APPROACHING THUNDERSTORM. THIS STORM WILL LIKELY PASS JUST NORTH OF GRENORA. $$ MR
Local storm report, Jul 20, 2:42 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
242 PM CDT FRI JUL 20 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0532 PM KENMARE ND 1.5 INCH HAIL
07/19/01 WARD REPORTED BY PUBLIC.
0919 PM HETTINGER ND 60 MPH TSTM GUST
07/19/01 ADAMS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1015 PM SOLEN ND .75 INCH HAIL
07/19/01 SIOUX REPORTED BY PUBLIC.
1150 PM COLUMBUS ND 1.75 INCH HAIL
07/19/01 BURKE REPORTED BY PUBLIC.
1205 AM 22 NW (BIS)BISMARCK MUNI ND 60 MPH TSTM GUST
07/20/01 BURLEIGH REPORTED BY STORM
SPOTTER.
1205 AM 22 NW (BIS)BISMARCK MUNI ND 60 MPH TSTM GUST
07/20/01 OLIVER REPORTED BY STORM
SPOTTER.
0215 AM TOWNER ND 60 MPH TSTM GUST
07/20/01 MCHENRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0218 AM WILLOW CITY ND 70 MPH TSTM GUST
07/20/01 BOTTINEAU REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:59 PM CDT | Severe Thunderstorm Warning | BIS | Adams | 61 min |
| Jul 19, 9:08 PM CDT | Tornado Warning | BIS | Golden Valley | 67 min |
| Jul 19, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 60 min |
| Jul 19, 10:04 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 56 min |
| Jul 19, 10:16 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 44 min |
| Jul 19, 10:23 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 57 min |
| Jul 19, 10:40 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 65 min |
| Jul 19, 10:41 PM CDT | Tornado Warning | BIS | Grant, Morton | 34 min |
| Jul 19, 10:55 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 65 min |
| Jul 19, 10:59 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 61 min |
| Jul 19, 11:02 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 58 min |
| Jul 19, 11:26 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 64 min |
| Jul 19, 11:42 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 58 min |
| Jul 19, 11:44 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean | 46 min |
| Jul 19, 11:44 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 46 min |
| Jul 20, 12:00 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 60 min |
| Jul 20, 12:29 AM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 61 min |
| Jul 20, 12:29 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 61 min |
| Jul 20, 12:40 AM CDT | Severe Thunderstorm Warning | BIS | Burke | 65 min |
| Jul 20, 12:50 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 55 min |
| Jul 20, 12:51 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 39 min |
| Jul 20, 1:01 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 44 min |
| Jul 20, 1:29 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 61 min |
| Jul 20, 2:32 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Rolette | 58 min |
| Jul 20, 3:06 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 59 min |
| Jul 20, 4:35 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 55 min |
| Jul 20, 4:55 PM CDT | Tornado Warning | BIS | Burke | 35 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.